caret icon Back to all discussions

Migraines more frequent since covid vaccine and since getting eyes tested.

Hi, I've been a migraine sufferer for 30 years but but could go for months in between. They lasted 3-4 days. I had my first astrazeneca vaccine in February this year and I started getting more frequent migraines along with dizziness. I got my second vaccine in May and the migraines and dizziness continued. I got my eyes examined a couple of months ago and was prescribed stronger lenses, my eyes, I was told, were healthy. Since then my migraines have been worse, I'm getting them almost every week with dizziness. I'm sure the vaccines have played a part in this but I don't know whether the eye test actually made them worse too along with the stronger lenses. My doctors don't acknowledge any connection with the vaccines, they seem to know very little about them. Can it take this long to get used to new lenses? Thank you.

  1. I'm sorry to hear that you've been suffering from migraines for thirty years. That is a long time to live with an illness like migraine disease. There have been so very many people who have reported their migraines becoming more frequent and severe since receiving the Covid vaccinations of all manufacturers. Having new lenses in your glasses could also play a part in you having a change to your migraine pattern, but that should pass quickly as your body gets used to the new prescription. If it doesn't you might want to follow up with your eye doctor and get their thoughts. I would also encourage you to report your increase in migraine activity to the vaccine manufacturer so they have a record of the side effects you have experienced after getting the vaccine. It is unfortunate that many doctors will refuse to acknowledge a possible link to negative side effects from medications, especially to vaccines. I guess that is how many of them have been trained or conditioned to respond. If you continue to have these side effects I would suggest following up with your doctors and hopefully, they will take your concerns seriously as they should. I'll be praying that things improve for you and you can get past these newly developed side effects. You deserve to feel well and live a migraine-free life! Warmly, Cheryl migraine.com team

    1. Thank you again Cheryl for replying. I have reported my symptoms on the Yellow Card Scheme here in the UK for both vaccinations. I have spoken with three doctors also. I know I am not alone with these symptoms following the vaccines, I have come across another forum where many people have similar symptoms and worse. Some have completely recovered after several months or more so I am hopeful. I will try magnesium and vit b2 before speaking with a doctor again. Your quick response and advice is much appreciated, thank you.

    2. I'm glad to hear that you have documented your experience and side effects with the vaccine. I really hope that you fully recover from the side effects you are experiencing. The benefit of trying vitamin supplements is that they are, for the most part, well-tolerated and usually don't present any adverse effects. I hope you will find them helpful. Warmly, Cheryl migraine.com team

  2. Thank you all for your responses and kind messages, I really appreciate your support.

    1. Hi Maisy - I am so sorry your migraines are increasing after vaccination for COVID19. I hadn't thought about it, but my attacks have too. I recvd both Moderna back in April/May in the US and have had terrible attacks the past 4-5 months. I am treating mine with a combination of Vit b2, magnesium oxide, and Petadolex (butterbur root extract)- an OTC treatment recommended by my allergy immunologist within the past month. I complained to him that I was having more migraines and more intense attacks that are not helped by my abortive prescription. I haven't seen a difference yet, but it could take up to 3 months and I only just began. I also thought it was my eyes, went in for a check-up, got a new Rx, and ordered new glasses. I haven't recvd them yet but who knows ... they may help. For now, I go day to day managing the migraines. I try to recognize and treat the prodrome symptoms so that they don't go full-blown attack on me and lasting days. So far so good. I say, definitely follow up with your doctor regarding these increased migraine attacks. Here is an informative article that may help. Best of wellness, Rebecca (community advocate) https://americanmigrainefoundation.org/resource-library/questions-about-the-covid-19-vaccines-for-people-living-with-migraine/

      1. Thank you - I'll take a look at this link. Rebecca

      2. Hi Rebecca, thanks for replying. My migraine is gone for now so maybe the vit b2 did help. I stopped taking it after a few days so I'll try again and see what happens.😊

    2. So sorry your migraines have increased too. There is a website called vestibular.org and they have a forum for Covid vaccine side effects. Lots of people (over 700 pages) complaining about migraines, dizziness, vertigo, tinnitus and much more. I hope this message is not cut short, I don't know why my full messages are not getting tbrough.😏😏

      1. Hi, I'm sorry you are suffering these effects it seems since having the vaccines. If you visited the web site I mentioned you can see that we are not alone, there have been been a couple of doctors on there with adverse effects too. I wish that we could be heard but you don't hear a whisper of adverse effects in the media. I realise the majority of people only get slight or no side effects, thank goodness (including my daughter), but there obviously is a problem for people like us, for whatever reason, but we are being ignored. More people like Eric Clapton need to speak up. I am not an anti-vaxer, I was all for it, but I didn't expect it to make me ill for this long and not have people believe me. I hope you continue to make good progress.😊

      2. So tough when we feel we are not being heard or represented! And as you can see by the many posts we've had on the topic, you are definitely not alone in experiencing an uptick in migraine frequency/severity post vaxx.
        See below:

        https://migraine.com/forums/vaccine
        https://migraine.com/stories/covid-vaccine-relief
        https://migraine.com/forums/migraine-after-covid-vaccine
        https://migraine.com/forums/covid-vaccine
        https://migraine.com/forums/after-covid-vaccine

        https://migraine.com/forums/vaccines-affecting-migraines

        We appreciate you sharing your experience with us. Warmly- Holly (migraine.com team).

    or create an account to reply.